| Model Number |
N/A |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A customer from united states (us) reported an observation of depressed atellica im total hcg (thcg) results on two samples drawn from a patient, which were discordant relative to alternate method(s) testing.Quality control (qc) recovered within the laboratory established ranges on the event date(s).The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is evaluating the event.
Event or Problem Description
The customer reported an observation of depressed atellica im total hcg (thcg, lot# 363) results on two samples drawn from a patient, which were discordant relative to alternate method(s) testing.The initial result from the first sample was reported to the physician(s), who questioned the result.Two days later, the same sample was retested on two atellica im 1300 analyzers, and similar depressed results were obtained, which were considered discordant.Additionally, a new (second) sample from the same patient was tested and/or retested on two atellica im 1300 analyzers, and similar depressed results were obtained, which were considered discordant.The discordant results from both samples were reported to the physician(s), who questioned the results.Then, the first sample was rested on an atellica im 1300 analyzer, and the result recovered greater than the measuring interval, which was reported to the physician(s).Subsequently, the first sample was retested multiple times on two atellica im 1300 analyzers using different dilution factors.The repeat results recovered greater than the measuring interval and were reported to the physician(s).Similarly, the new (second) sample was rested multiple times on an atellica im 1300 analyzer using different dilution factors.The repeat results recovered greater than the measuring interval and were reported to the physician(s).To confirm the correct result, the first sample was sent to an alternate facility and rested using an alternate method, and a higher result was obtained.The patient was subsequently transferred to another facility, where a new sample was collected and tested on an alternate analyzer, which again yielded a higher result.The higher results were considered correct and reported to the physician(s) at the other facilities.There are no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment in association with the observed result(s) discordance.
Additional Manufacturer Narrative
Mdr 1219913-2025-00126 was initially filed on 01-jul-2025.Mdr 1219913-2025-00127 was initially filed on 01-jul-2025 for the event dated 06-jun-2025.Correction: the word 'rested' appeared three times in section b5 of the initial mdr, but this was a typographical error.It should have been 'retested' in all instances.Additional information (04-aug-2025): siemens concluded the investigation of a united states (us) customer complaint regarding an observation of depressed atellica im total hcg (thcg) results on two samples drawn from a patient, which were discordant relative to alternate method(s) testing.Siemens evaluated the instrument data, and the information provided by the customer.Reagent and analyzer issues were ruled out based on review of quality control (qc), which showed recovery within acceptable ranges, and no issues were reported with the other patient samples.Siemens requested the customer to send a sample for additional testing, but the sample was not returned for further evaluation.The relative light units (rlus) for the discordant results increase upon dilution, instead of decrease.Hook effect or prozone phenomenon may occur when the concentration of a particular analyte saturates the antibodies used in a test and results in falsely low results despite the presence of high analyte concentration.As per the atellica im thcg instructions for use (ifu), the high-dose hook effect section states that patient samples with thcg concentrations as high as 1,000,000 miu/ml (iu/l) will report >1000.0 miu/ml (iu/l).The patient sample initially resulted low then repeated as high as 2,542,750 miu/ml (25427.5 x 100) following dilution, which is consistent with a high dose hook effect.The issue was resolved by diluting the sample.A product problem was not identified.The customer is operational.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.